It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-06-2002, 02:36 PM   #1
Newbie
 
Join Date: Jul 2002
Location: Corona, CA
Posts: 6
dstock11 HB User
Question Meds and reactions... keep trying until you find one?

The Tegretol gave me cold sores in my mouth and viral kind of feeling. The Trileptal at the 600mg (just increased dose last night) is making me extremely dizzy and had an episode of stumbling and jerky movements walking strange this morning when I turned fast and got out of the car this morning. (Not driving... still a passenger ) Got very upset at work with all that is happening and keep trying to tell myself it is the meds and others are having a tougher time than me. My question is ... is there a med for this out there that doesn't give you these reactions/side effects so you can lead a somewhat normal life and keep working. I am really down in the dumpers today. Will see my neuro tomorrow morning and in the meantime back on 300mg twice a day which is tolerable. I really appreciate any responses anyone can give.

 
Sponsors Lightbulb
   
Old 08-06-2002, 05:14 PM   #2
Junior Member
 
Join Date: Aug 2002
Location: Jasper, Alabama USA
Posts: 13
Melissa Lynne HB User
Question

Oh wow... I am wondering the same exact thing. I absolutely HATE the way this medicine makes me feel. I probably haven't given it a chance though since I have only been on it a little over a week. I just feel really confused... in a cloud... and I too am feeling kind of the virus thing. The weird thing is my sinuses I think... it hurts so bad right across the bridge of my nose and a little further up. If you find something that works please let me know... I'm at a loss too.

 
Sponsors Lightbulb
   
Old 08-08-2002, 07:44 PM   #3
Newbie
 
Join Date: Jul 2002
Location: Corona, CA
Posts: 6
dstock11 HB User
Exclamation

Melissa,
I am on Trileptal now. My neuro took me off the Tegretol. He was afraid the cold sores would lead to a rash and/or allergic reaction. The Trileptal is same family of drug - Carbamazepine. It causes similar but supposedly fewer side effects. I had cheek bone pain with this so far and when I tried increasing the dose as directed by my Dr. I had extreme dizziness when I turned my head or moved fast and then jerky movements of my extremities. Really scared me... I left work and went to see him. He talked abt other drugs and their reactions etc. but thought we should give this one a try but will increase at a slower pace to get to therapeutic level. It takes abt an hr or so to lose the tiredness and dizziness. I hope you are doing well and getting use to it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How much more meds to control my asthma? pljohns Asthma 10 06-16-2010 10:05 AM
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 01:13 PM
pain meds, what would you do? monkey5 Pain Management 25 02-26-2009 07:22 PM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 06:33 PM
Trouble adjusting to Meds: Calling all resistant pixiek Thyroid Disorders 12 01-12-2006 04:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!